Alert archive / Florida / Beach Hazards Statements in 2018

Beach Hazards Statement 1, NWS Tampa Bay, FL

April 27, 2018Lee County, Florida

NWS Tampa Bay, FL issued this beach hazards statement at Apr 27, 2018, 3:35 PM EDT for Lee County, Florida. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 27, 2018, 3:35 PM EDT (19:35 UTC)
Expired
Apr 30, 2018, 10:00 PM EDT
In force
3 days
Issued by
NWS Tampa Bay, FL

County Lee County, FL

The radar

The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2018-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2018-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

084 
WHUS42 KTBW 271935
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
335 PM EDT Fri Apr 27 2018

FLZ165-280345-
/O.NEW.KTBW.BH.S.0001.180427T1935Z-180501T0200Z/
Coastal Lee-
335 PM EDT Fri Apr 27 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING...

The National Weather Service in Tampa Bay Ruskin has issued a
Beach Hazards Statement for high respiratory irritation, which is
in effect through Monday evening. 

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

  For red tide forecast information visit 
  http://tidesandcurrents.noaa.gov/hab.

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma...
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FORECAST:...COASTAL SOUTHERN LEE COUNTY:
  GULF COAST AND BAY REGIONS...POSSIBLE FRIDAY AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions
http://www.mote.org/beaches and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status
http://myfwc.com/redtidestatus. 

Florida red tide health information...Consult the Florida 
Department of Health: 
http://www.floridahealth.gov/environmental-health/aquatic-
toxins/red-tide.htm or call the Poison Control Center at:
1 800 222 1222. 

Inclusion of external links does not constitute endorsement by 
the Department of Commerce (DOC)/(NOAA) of these external web 
sites or the information, products, or services contained 
therein. 

Florida red tide information sources...red tide forecasts are 
provided by the National Ocean Service with data provided by 
the FWC and Mote Marine Laboratory. 

&&

$$


http://www.weather.gov/tampa
5 follow-up statements
610 
WHUS42 KTBW 280022
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
822 PM EDT Fri Apr 27 2018

FLZ165-282200-
/O.CON.KTBW.BH.S.0001.000000T0000Z-180501T0200Z/
Coastal Lee-
822 PM EDT Fri Apr 27 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

 For red tide forecast information visit  
http://tidesandcurrents.noaa.gov/hab.

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST:...COASTAL SOUTHERN LEE COUNTY: GULF COAST AND BAY 
  REGIONS...POSSIBLE FRIDAY AND SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions
http://www.mote.org/beaches and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status
http://myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health: http://www.floridahealth.gov/environmental-
health/aquatic- toxins/red-tide.htm or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.

&&

$$


http://www.weather.gov/tampa
748 
WHUS42 KTBW 281217
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
817 AM EDT Sat Apr 28 2018

FLZ165-282200-
/O.CON.KTBW.BH.S.0001.000000T0000Z-180501T0200Z/
Coastal Lee-
817 AM EDT Sat Apr 28 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

For red tide forecast information visit
http://tidesandcurrents.noaa.gov/hab.

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FORECAST:...COASTAL SOUTHERN LEE COUNTY: GULF COAST AND BAY
  REGIONS...POSSIBLE SATURDAY AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions
http://www.mote.org/beaches and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status
http://myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health: http://www.floridahealth.gov/environmental-
health/aquatic- toxins/red-tide.htm or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.

&&

$$

http://www.weather.gov/tampabay
920 
WHUS42 KTBW 282217
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
617 PM EDT Sat Apr 28 2018

FLZ165-292200-
/O.CON.KTBW.BH.S.0001.000000T0000Z-180501T0200Z/
Coastal Lee-
617 PM EDT Sat Apr 28 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

For red tide forecast information visit
http://tidesandcurrents.noaa.gov/hab.

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FORECAST:...COASTAL SOUTHERN LEE COUNTY: GULF COAST...POSSIBLE
  SUNDAY. BAY REGIONS...POSSIBLE SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions
http://www.mote.org/beaches and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status
http://myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health: http://www.floridahealth.gov/environmental-
health/aquatic- toxins/red-tide.htm or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.

&&

$$


http://www.weather.gov/tampa
855 
WHUS42 KTBW 292204
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
604 PM EDT Sun Apr 29 2018

FLZ165-302215-
/O.CON.KTBW.BH.S.0001.000000T0000Z-180501T0200Z/
Coastal Lee-
604 PM EDT Sun Apr 29 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

For red tide forecast information visit
http://tidesandcurrents.noaa.gov/hab.

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FORECAST:...COASTAL SOUTHERN LEE COUNTY: BAY REGIONS...POSSIBLE
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions
http://www.mote.org/beaches and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status
http://myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health: http://www.floridahealth.gov/environmental-
health/aquatic- toxins/red-tide.htm or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.

&&

$$


http://www.weather.gov/tampa
401 
WHUS42 KTBW 010138
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
938 PM EDT Mon Apr 30 2018

FLZ165-010245-
/O.EXP.KTBW.BH.S.0001.000000T0000Z-180501T0200Z/
Coastal Lee-
938 PM EDT Mon Apr 30 2018

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM EDT THIS
EVENING...

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS...  
Symptoms may include coughing...sneezing...and tearing eyes.  
People with respiratory conditions such as asthma...  
emphysema...and other pulmonary diseases may be more   sensitive.
Irritation may vary locally and throughout the day.   If you
experience uncomfortable symptoms...consider going to   an
unaffected beach nearby.

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST:...COASTAL SOUTHERN LEE COUNTY: BAY REGIONS...
  POSSIBLE MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions
http://www.mote.org/beaches and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status
http://myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health: http://www.floridahealth.gov/environmental-
health/aquatic- toxins/red-tide.htm or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.

&&


$$


http://www.weather.gov/tampa

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 27, 2:49 PM EDT, 46 minutes earlier.

Area forecast discussion, Apr 27, 2:49 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
249 PM EDT Fri Apr 27 2018

.SHORT TERM (Today-Saturday)...
A weak cold front will push through Florida today with not
a lot of fan fair. A few isolated showers will be possible
as the front pushes through but for the most part the front
will just bring us drier conditions for tomorrow. By the
overnight hours the front should be to our south with winds
shifting to the northwest and winds staying light.

Tomorrow will be a quiet and comfortable. Temperatures will be very
similiar to today but humidity will be much less making it for a
nice afternoon under clear skies.

&&

.LONG TERM (Saturday Night-Friday)...

Dry high pressure will build in across the area from the west
through Sunday morning, then a weak dry boundary will wash out
across the area with stronger high pressure from the northwest
building down the state Sunday night. The high pressure center
builds south over the region through Monday and then moves out over
the western Atlantic for mid-week through the end of the period. No
rain chances in through the period, with temperatures warming from
near-normal at the start of the period, to a few degrees above
normal for mid-week through the end of the period. Winds will shift
from the NW to the NE Monday, and then continue generally from the
east through the rest of the period, with evening easterly wind
surges causing gusty conditions for a few hours after sunset each
night.

&&

.AVIATION...
VFR conditions are expected through the TAF period. A weak
cold front will push through the area today with winds
coming out of the west around 10 kts. An isolated shower
will be possible but have kept it out of the TAFs. Winds
will shift to the northwest and will be around 5 kts
overnight. VFR and light northwesterly winds will continue
tomorrow morning.

&&

.MARINE...
Winds will be shifting to the northwest as the front
pushes through during the day and overnight hours. Winds will be
staying below 15 kts. Winds will stay out of the northwest on
Saturday before shifting to the northeast on Sunday as high pressure
and clear skies dominate the area. We will see winds
shifting to the east for all of next week with easterly
surges during the afternoon with winds getting up to 15-20
kts.

&&

.FIRE WEATHER...
A cold front will push through the area today dropping
inland area to around 35 percents humidity through the
afternoon hours both Saturday and Sunday. However, winds
will be staying below the 15 kt so no red flag warnings
needed at this time.

&&

.Preliminary Point Temps/PoPs...
TPA  66  79  65  84 /   0   0   0   0
FMY  66  83  64  87 /   0   0   0   0
GIF  63  85  61  87 /   0   0   0   0
SRQ  67  76  65  84 /   0   0   0   0
BKV  59  81  58  85 /   0   0   0   0
SPG  67  81  66  84 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...27/Shiveley
MID TERM/LONG TERM/DECISION SUPPORT...24/Hubbard
Hazardous weather outlook, Apr 27, 3:49 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
349 AM EDT Fri Apr 27 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-272000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
349 AM EDT Fri Apr 27 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

...MARINE IMPACTS...
Easterly surges will cause wind speeds to increase to around 20
knots each evening Monday night through Wednesday night, creating
hazardous boating conditions for small craft operators.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

Nearby

Beach Hazards Statements in Florida, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.